Alert archive / Texas / Freeze Warnings in 2016
Freeze Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Dec 17, 2016, 2:37 PM CST for 21 counties in Texas. It took effect at Dec 17, 2016, 10:00 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2016, 2:37 PM CST (20:37 UTC)
- In effect from
- Dec 17, 2016, 10:00 PM CST
- Expired
- Dec 18, 2016, 12:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Austin/San Antonio, TX
All 21 counties
Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Medina County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 36 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -652 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066 WWUS74 KEWX 172037 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 237 PM CST SAT DEC 17 2016 TXZ183-191>194-202>209-218>221-223-181200- /O.NEW.KEWX.FZ.W.0004.161218T0400Z-161218T1800Z/ /O.NEW.KEWX.WI.Y.0005.161218T0100Z-161218T1600Z/ VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON- GONZALES- INCLUDING THE CITIES OF...DEL RIO...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...BRACKETVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...GONZALES 237 PM CST SAT DEC 17 2016 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON CST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST SUNDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CST SUNDAY. * TIMING...WINDS BECOMING STRONG AND GUSTY AS EARLY AS 7 PM THIS EVENING WITH FREEZING CONDITIONS EXPECTED AS EARLY AS 10 PM THIS EVENING. * WINDS...25 TO 35 MPH WITH A FEW GUSTS TO AROUND 40 MPH. * TEMPERATURE...LIGHT FREEZING CONDITIONS EXPECTED ALONG US HIGHWAY 90 WITH A HARD FREEZE IN THE MIDDLE 20S LIKELY OVER PARTS OF THE THE HILL COUNTRY...SOUTHERN EDWARDS PLATEAU...AND SOUTH-CENTRAL TEXAS. * IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE ANIMALS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ171>173-184>190-217-222-224-225-228-181200- /O.NEW.KEWX.WI.Y.0005.161218T0100Z-161218T1600Z/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-MAVERICK-KARNES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...EAGLE PASS...KARNES CITY...CUERO... HALLETSVILLE...CARRIZO SPRINGS 237 PM CST SAT DEC 17 2016 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CST SUNDAY. * TIMING...BEGINNING AS EARLY AS 7 PM OVER THE HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU AND AS EARLY AS 9 PM OVER ADJACENT AREAS OF SOUTH CENTRAL TEXAS. * WINDS...25 TO 35 MPH WITH A FEW GUSTS TO AROUND 40 MPH. * IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE ANIMALS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OAKS/ALLEN
3 follow-up statements
341 WWUS74 KEWX 180348 AAA NPWEWX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 948 PM CST SAT DEC 17 2016 TXZ222-224-225-181200- /O.EXA.KEWX.FZ.W.0004.161218T0400Z-161218T1800Z/ /O.CON.KEWX.WI.Y.0005.000000T0000Z-161218T1600Z/ KARNES-DE WITT-LAVACA- INCLUDING THE CITIES OF...KARNES CITY...CUERO...HALLETSVILLE 948 PM CST SAT DEC 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... ...FREEZE WARNING IN EFFECT UNTIL NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL NOON CST SUNDAY. * TIMING...STRONG WIND GUSTS SATURDAY NIGHT THROUGH SUNDAY MORNING AND FREEZING TEMPERATURES SUNDAY MORNING. * WINDS...25 TO 35 MPH WITH A FEW GUSTS TO AROUND 40 MPH. * TEMPERATURE...LOWS AROUND 32 DEGREES. * IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE ANIMALS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ183-191>194-202>209-218>221-223-181200- /O.CON.KEWX.FZ.W.0004.161218T0400Z-161218T1800Z/ /O.CON.KEWX.WI.Y.0005.000000T0000Z-161218T1600Z/ VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON- GONZALES- INCLUDING THE CITIES OF...DEL RIO...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...BRACKETVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...GONZALES 948 PM CST SAT DEC 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST SUNDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CST SUNDAY. * TIMING....STRONG WIND GUSTS SATURDAY NIGHT THROUGH SUNDAY MORNING. FREEZING CONDITIONS LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * WINDS...25 TO 35 MPH WITH A FEW GUSTS TO AROUND 40 MPH. * TEMPERATURE...28 TO 32 DEGREES ALONG AND EAST OF I-35 AND ALONG AND SOUTH OF U.S. 90. HARD FREEZE OF 22 TO 28 DEGREES WEST OF I-35 ACROSS THE HILL COUNTRY. * IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE ANIMALS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ171>173-184>190-217-228-181200- /O.CON.KEWX.WI.Y.0005.000000T0000Z-161218T1600Z/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-MAVERICK-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...EAGLE PASS...CARRIZO SPRINGS 948 PM CST SAT DEC 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... * TIMING...BEGINNING AS EARLY AS 7 PM OVER THE HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU AND AS EARLY AS 9 PM OVER ADJACENT AREAS OF SOUTH CENTRAL TEXAS. * WINDS...25 TO 35 MPH WITH A FEW GUSTS TO AROUND 40 MPH. * IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE ANIMALS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
379 WWUS74 KEWX 180950 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 350 AM CST SUN DEC 18 2016 TXZ191>194-204>209-219>225-181800- /O.CON.KEWX.FZ.W.0004.000000T0000Z-161218T1800Z/ /O.CON.KEWX.WI.Y.0005.000000T0000Z-161218T1600Z/ HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...SAN MARCOS...AUSTIN...BASTROP... GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETSVILLE 350 AM CST SUN DEC 18 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * TIMING...STRONG WIND GUSTS UNTIL MID-MORNING AND FREEZING TEMPERATURES THROUGH THIS MORNING. * WINDS...25 TO 30 MPH WITH A FEW GUSTS UP TO 40 MPH. * TEMPERATURE...28 TO 32 DEGREES ALONG AND EAST OF I-35 AND ALONG AND SOUTH OF U.S. 90. HARD FREEZE OF 22 TO 28 DEGREES WEST OF I-35 ACROSS THE HILL COUNTRY. * IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE ANIMALS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ183-202-203-218-181800- /O.EXT.KEWX.WI.Y.0005.000000T0000Z-161218T1200Z/ /O.CON.KEWX.FZ.W.0004.000000T0000Z-161218T1800Z/ VAL VERDE-KINNEY-UVALDE-ZAVALA- INCLUDING THE CITIES OF...DEL RIO...BRACKETVILLE...UVALDE... CRYSTAL CITY 350 AM CST SUN DEC 18 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING....STRONG WIND GUSTS THROUGH EARLY THIS MORNING. FREEZING TEMPERATURES THROUGH THIS MORNING. * WINDS...25 TO 30 MPH WITH A FEW GUSTS UP TO 40 MPH. * TEMPERATURE...LOWS AROUND 32 DEGREES. * IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE ANIMALS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ184-185-217-228-181200- /O.EXT.KEWX.WI.Y.0005.000000T0000Z-161218T1200Z/ EDWARDS-REAL-MAVERICK-DIMMIT- INCLUDING THE CITIES OF...ROCKSPRINGS...LEAKEY...EAGLE PASS... CARRIZO SPRINGS 350 AM CST SUN DEC 18 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * TIMING...STRONG WIND GUSTS THROUGH EARLY THIS MORNING. * WINDS...25 TO 30 MPH WITH GUSTS NEAR 35 MPH. * IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE ANIMALS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ171>173-186>190-181600- /O.CON.KEWX.WI.Y.0005.000000T0000Z-161218T1600Z/ LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO 350 AM CST SUN DEC 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * TIMING...STRONG WIND GUSTS UNTIL MID-MORNING. * WINDS...25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE ANIMALS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
888 WWUS74 KEWX 181246 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 646 AM CST SUN DEC 18 2016 TXZ191>194-204>209-219>225-181800- /O.CON.KEWX.FZ.W.0004.000000T0000Z-161218T1800Z/ /O.CON.KEWX.WI.Y.0005.000000T0000Z-161218T1600Z/ HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...SAN MARCOS...AUSTIN...BASTROP... GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETSVILLE 646 AM CST SUN DEC 18 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * TIMING...STRONG NORTH WINDS UNTIL MID-MORNING AND FREEZING TEMPERATURES THROUGH THIS MORNING. * WINDS...25 TO 30 MPH WITH A FEW GUSTS UP TO 40 MPH. * TEMPERATURE...26 TO 32 DEGREES ALONG AND EAST OF I-35 AND ALONG AND SOUTH OF U.S. 90. HARD FREEZE OF 22 TO 28 DEGREES WEST OF I-35 ACROSS THE HILL COUNTRY. * IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE ANIMALS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ183-202-203-218-181800- /O.CON.KEWX.FZ.W.0004.000000T0000Z-161218T1800Z/ VAL VERDE-KINNEY-UVALDE-ZAVALA- INCLUDING THE CITIES OF...DEL RIO...BRACKETVILLE...UVALDE... CRYSTAL CITY 646 AM CST SUN DEC 18 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING....FREEZING TEMPERATURES THROUGH THIS MORNING. * WINDS...25 TO 30 MPH WITH A FEW GUSTS UP TO 40 MPH. * TEMPERATURE...LOWS AROUND 32 DEGREES. * IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE ANIMALS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ171>173-186>190-181600- /O.CON.KEWX.WI.Y.0005.000000T0000Z-161218T1600Z/ LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO 646 AM CST SUN DEC 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * TIMING...STRONG WIND GUSTS UNTIL MID-MORNING. * WINDS...25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...STRONG WINDS MAY DISPLACE LOOSE OBJECTS...AND COULD RESULT IN MINOR PROPERTY DAMAGE. THE WIND COMBINED WITH THE DRAMATIC CHANGE IN TEMPERATURE COULD RESULT IN HAZARDOUS CONDITIONS TO THOSE CAUGHT OUTDOORS AS WELL AS SENSITIVE ANIMALS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Dec 17, 12:14 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Dec 17, 12:14 PM CST, 2 hours 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1214 PM CST Sat Dec 17 2016 .AVIATION.../18Z TAF CYCLE/ IFR and MVFR conditions remain across the terminals as of 18Z. However, latest visible satellite trends indicate continual low ceiling and cloud erosion to the NW and SE of TAF sites. Expect most sites to jump quickly to VFR over the next few hours as ceilings go from IFR to VFR with the scattering of ceilings expected. However, aviation impacts will increase with strong northerly winds of 20-30 knots and gusts to 35-40 knots likely across most areas. This will likely cause low-level turbulence during approach and and take-off. Timing of winds: KAUS: 02-03Z, KSAT/KSSF: 03-04Z KDRT: 03-04Z. KAUS/KSAT/KSSF could gust to 40 knots at times overnight. A wind advisory will be in effect through Sunday morning with slowly decreasing winds Sunday afternoon. VFR conditions will prevail overnight and Sunday. Freezing temperatures are also expected at KAUS/KSAT airports Sunday morning. Frost is unlikely however, given large dewpoint depression spreads. && .PREV DISCUSSION... /ISSUED 820 AM CST Sat Dec 17 2016/ UPDATE... /INCLUSION OF MORNING DRIZZLE ALONG I-35/ Early morning swly LLJ led to a more damp surface condition along I-35 this morning, with KEWX/KGRK radars continuing to show banded features to indicate drizzle. The LLJ should diminish later this morning, but the continued warm air advection from the swly winds should enhance mixing and reduce the fog over much of the western counties by the projected time of 10 am. PREV DISCUSSION... /ISSUED 430 AM CST Sat Dec 17 2016/ SHORT TERM (Today through Monday)... The main forecast concern in the short term period will be some areas of dense fog this morning. Observational trends and hi-res data suggest winds will be lightest across portions of the Rio Grande plains, southern Edwards Plateau and Hill Country. Nearly saturated conditions along with some low visibilities are already in place across the mentioned areas this morning. We have opted to issue a Dense Fog Advisory until 10 AM for counties along and west of a Kerrville to Hondo to Pearsall line, except Val Verde county. Visibilities should begin to slowly improve by mid-morning, but given continued southerly flow, we'll keep fog in the forecast throughout the remainder of this morning. With plenty of southerly flow today, temperatures will warm into 70s to lower 80s. A drastic change in temperatures is then expected this evening as a strong, Arctic cold front moves across south central Texas. The front will bring sharply cooler temperatures and gusty north winds to all areas tonight. We do expect a few showers could be possible along the front east of I-35 this evening, but will only keep a 20-30% chance in the forecast at this time. Gusty north winds may also result in wind speeds reaching advisory levels along and east of the I-35 corridor. Prefer to get another round of model guidance before issuing a wind advisory at this time. A freeze tonight appears most likely generally along and north of Highway 90. The cold air continues to pour into the region on Sunday and despite mostly sunny skies, highs will only reach the mid 30s to mid 40s. Cold air advection continues Sunday night and at this time, this forecast period stands the best chance of seeing a widespread freeze across south central Texas. Well below normal temperatures will continue on Monday, with highs in the mid 30s to lower 40s expected. LONG TERM (Monday Night through Saturday)... Northerly winds and below normal temperatures continue on Tuesday with southerly flow in the low-levels making a return on Wednesday. Highs will briefly warm into the lower 60s on Wednesday before another cold front moves in Wednesday night. This front will help to keep dry weather and below normal temperatures in the forecast through the remainder of the upcoming week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 27 36 23 40 30 / - 0 0 0 - Austin Bergstrom Intl Airport 29 37 23 40 30 / 10 0 0 0 - New Braunfels Muni Airport 31 39 24 41 31 / - 0 0 0 - Burnet Muni Airport 23 34 19 38 27 / - 0 0 0 0 Del Rio Intl Airport 35 42 28 43 31 / 0 0 0 0 0 Georgetown Muni Airport 25 34 20 38 28 / - 0 0 0 - Hondo Muni Airport 33 42 25 43 31 / - 0 0 0 0 San Marcos Muni Airport 29 37 23 41 30 / - 0 0 0 - La Grange - Fayette Regional 30 38 26 41 32 / 30 - 0 - - San Antonio Intl Airport 32 39 25 42 32 / - 0 0 0 0 Stinson Muni Airport 34 41 27 42 33 / - 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Allen Synoptic/Grids...Oaks Public Service/Data Collection...Treadway
Hazardous weather outlook, Dec 17, 12:01 PM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1201 PM CST SAT DEC 17 2016 TXZ171>173-183>194-202>209-217>225-228-181815- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1201 PM CST SAT DEC 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL TEXAS.. .DAY ONE...THIS AFTERNOON AND SUNDAY. WIND GUSTS AROUND 30 TO 35 MPH ARE EXPECTED THIS EVENING AND OVERNIGHT ACROSS THE ENTIRE REGION BEHIND A STRONG COLD FRONT. AREAS THAT COULD SEE GUSTS TO NEAR 40 MPH WILL BE NEAR THE INTERSTATE 35 CORRIDOR. A WIND ADVISORY WILL BE IN EFFECT FOR THE ENTIRE REGION THROUGH SUNDAY MORNING. WIND CHILL VALUES IN THE TEENS AND LOW TO MID 20S ARE EXPECTED TONIGHT INTO SUNDAY MORNING. SOME LOCATIONS ACROSS THE HILL COUNTRY COULD SEE WIND CHILL VALUES APPROACH 10 DEGREES. A FREEZE IS EXPECTED ACROSS THE HILL COUNTRY AND PORTIONS OF CENTRAL TEXAS LATE TONIGHT. A FREEZE WARNING WILL BE IN EFFECT FOR PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY. A WIDESPREAD HARD FREEZE IS EXPECTED ACROSS MUCH OF SOUTH- CENTRAL TEXAS MONDAY MORNING. AIR TEMPERATURES MONDAY MORNING WILL FALL INTO THE TEENS AND LOW TO MID 20S ACROSS THE HILL COUNTRY AND CENTRAL TEXAS AND UPPER 20S TO LOW 30S ELSEWHERE. WIND CHILL READINGS COULD FALL INTO THE SINGLE DIGITS MONDAY MORNING. PLEASE TAKE PRECAUTION NOW TO PROTECT OUTDOOR LIVESTOCK, PETS, PLANTS, AND PIPES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ALLEN
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:29 AM CST | Dense Fog Advisory | EWX | Bandera, Dimmit, Edwards, Frio, Kerr, Kinney and 5 more | 6 hr |
| Dec 17, 2:37 PM CST | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.